Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 145, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 8, 2011, 1:38 PM CDT for Jefferson Parish, Louisiana. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 1:38 PM CDT (18:38 UTC)
- Expired
- Jun 8, 2011, 2:10 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jefferson Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:40 PM CDT | TSTM WND DMG | Bridge City, LA | POWER LINES WERE DOWNED AND NICKEL SIZE HAIL. RADAR ESTIMATED TIME. |
| Jun 8, 1:55 PM CDT | HAIL 0.75 | Harahan, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1685 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS54 KLIX 081838
SVRLIX
LAC051-081945-
/O.NEW.KLIX.SV.W.0145.110608T1838Z-110608T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
AVONDALE...
* UNTIL 245 PM CDT
* AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARAHAN...AND MOVING NORTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAGGAMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2981 9017 2982 9017 2986 9024 2992 9027
2999 9028 3003 9024 3001 9012 2992 9014
2991 9011 2987 9011 2979 9016
TIME...MOT...LOC 1838Z 120DEG 4KT 2992 9021
$$1 follow-up statement
979
WWUS54 KLIX 081910
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
210 PM CDT WED JUN 8 2011
LAC051-081919-
/O.CAN.KLIX.SV.W.0145.000000T0000Z-110608T1945Z/
JEFFERSON LA-
210 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON PARISH
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
PRESENTS A THREAT OF SEVERE WEATHER. POWER LINES WERE REPORTED DOWN
NEAR THE HUEY P. LONG BRIDGE AT 140 PM CDT.
LAT...LON 2981 9017 2982 9017 2986 9024 2992 9027
2999 9028 3003 9024 3001 9012 2992 9014
2991 9011 2987 9011 2979 9016
TIME...MOT...LOC 1909Z 165DEG 4KT 2995 9022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:00 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 8, 1:00 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 100 PM CDT WED JUN 8 2011 .AVIATION... ...18Z TAF ISSUANCE... MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE DAY...OVERNIGHT AND THURSDAY. SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS WILL OCCUR THIS AFTERNOON...STARTING FROM 18-22Z FOR HSA...NEW...MSY AND HUM AND 19-23Z FOR MCB AND BTR. CONVECTION WILL DEVELOP FROM PEARL RIVER COUNTY THE LAKES TO TERREBONNE BAY AT 18Z AND SLOWLY DRIFT NORTHWEST THROUGH THE AFTERNOON. CONVECTION THREAT SHOULD END BY 02Z AROUND TAF SITES...ENDING AROUND MIDNIGHT ALONG THE COAST. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 8, 10:52 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 AM CDT WED JUN 8 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-091200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1052 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP THIS AFTERNOON. AREAS ALONG AND NORTH OF THE INTERSTATE 10/12 CORRIDOR WILL SEE THE HIGHEST CHANCES OF THUNDERSTORM DEVELOPMENT. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN FURNITURE. LOCALIZED VERY HEAVY RAINFALL IS ALSO POSSIBLE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. AN OZONE ACTION DAY WILL BE IN EFFECT FOR THE BATON ROUGE AREA ON WEDNESDAY FROM 6 AM UNTIL MIDNIGHT CDT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF SEVERE WEATHER THIS EVENING OR WEDNESDAY SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 8, 12:14 PM CDT, 1 hour 24 minutes before
MSZ077-080-081815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1214 PM CDT WED JUN 8 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY... AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 14 MILES SOUTHEAST OF POPLARVILLE... MOVING NORTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...POPLARVILLE THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 8, 1:07 PM CDT, 31 minutes before
MSZ077-080-081-081900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 107 PM CDT WED JUN 8 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING PEARL RIVER COUNTY...EXTREME NORTHERN HANCOCK COUNTY...AND EXTREME NORTHWEST HARRISON COUNTY... AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF WIGGINS TO PICAYUNE...MOVING NORTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MCNEIL AND POPLARVILLE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. HAIL UP TO NICKEL SIZE IS ALSO POSSIBLE WITH THESE STORMS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 8, 1:24 PM CDT, 14 minutes before
LAZ061-081900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 124 PM CDT WED JUN 8 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING JEFFERSON PARISH... AT 121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AVONDALE...MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HARAHAN... METAIRIE...WAGGAMAN...KENNER AND NEW ORLEANS ARMSTRONG AIRPORT THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:12 PM CDT | Special Marine Warning | LIX | 48 min | |
| Jun 7, 7:48 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 27 min |
| Jun 7, 7:54 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 7, 8:04 PM CDT | Special Marine Warning | LIX | 26 min | |
| Jun 7, 8:15 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena | 2 hr |
| Jun 7, 8:58 PM CDT | Special Marine Warning | LIX | 32 min | |
| Jun 7, 9:15 PM CDT | Special Marine Warning | LIX | 30 min | |
| Jun 7, 9:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 7, 9:42 PM CDT | Special Marine Warning | LIX | 33 min | |
| Jun 7, 9:45 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 7, 10:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 7, 10:22 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 72 min |
| Jun 7, 11:14 PM CDT | Special Marine Warning | LIX | 19 min | |
| Jun 7, 11:24 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 8, 12:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 8, 1:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 8, 2:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 8, 2:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 8, 2:53 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 37 min |
| Jun 8, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James | 30 min |
| Jun 8, 4:11 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Pointe Coupee, West Baton Rouge | 34 min |
| Jun 8, 6:48 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 8, 6:56 PM CDT | Special Marine Warning | LIX | 94 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.